Missouri, 2019Winter Storm in Missouri, January 11 to 12, 2019
January 11 to 12, 2019 · NWS EAX · 37 events in 37 counties and zones
Light rain changed over to light snow by the mid afternoon on Friday January 11. After several hours of not accumulating due to warm surface temperatures snow began to pile up shortly after sunset.
Every event with a place to put it; 37 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light rain changed over to light snow by the mid afternoon on Friday January 11. After several hours of not accumulating due to warm surface temperatures snow began to pile up shortly after sunset. While the atmosphere was certainly cold enough to produce plenty of snow it was warm enough to keep the snow to liquid ratio rather low. So, while more than 1 of liquid fell in many areas, this translated to roughly 5 to 8 inches of snow. Some of that liquid fell as rain, but the low snow to liquid ratio caused it to be a rather densely packed snow which clung to trees across the area, forming a picturesque winter wonderland. Snow continued to fall through the day on January 12, but most of the snowfall occurred through the night between January 11 and 12. Some totals in the region exceeded 12 inches, but most areas ended up with between 5 and 8 inches. At least 3 fatalities were blamed on snow covered roads and numerous other minor to moderate injuries occurred as a result of vehicle slide offs and impact.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 11, 11:37 AM CST, 23 minutes earlier.
Area forecast discussion, Jan 11, 11:37 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1137 AM CST Fri Jan 11 2019
.Discussion...
Issued at 423 AM CST FRI JAN 11 2019
Message of the day: Rain late this morning changing over to snow
this afternoon and evening is still expected. 5-8 inches of snow is
expected across central and eastern MO, with 3-6 inches of snow
expected across eastern KS and western MO. The heaviest snowfall
should occur overnight Friday into Saturday. Snow should taper off
Saturday evening from west to east.
Changes: Increased snow amounts by an inch or so across the area.
Upgraded to a Winter Storm Warning for Pettis and Saline counties in
MO.
Conditions are still on track for a winter storm to move through the
region today and tomorrow. The system in question is currently
neutral/positively tilted and sitting over the Four Corners. As it
moves northeast, approaching the area, the system will strengthen
and become more negatively tilted. At 850 mb the low pressure will
be closed and it should track up the I-44 corridor. Additionally,
temperatures look to be above freezing initially, but should cool to
below freezing later this morning and stay below freezing. At the
surface, the low pressure and inverted trough will move across OK
and AR. This all will allow plenty of moisture to be advected into
the area ahead of the system due the southerly winds. The southerly
flow at the surface will also allow temperatures to remain above
freezing for much of the day. This will result in the area seeing
rain initially. The question though is how much and how long will
surface temps remain above freezing. The HRRR/RAP are the warmest
solutions with highs in the upper 30s to low 40s. Whereas the NAM
is the coldest solution with highs in the low to mid 30s. The
GFS, ECMWF, and Canadian solutions are in the middle with upper
30s for highs. Have leaned a little more toward the high res
solutions, due to current temperatures in the upper 30s and
persistent southerly winds at least through most of the day. Will
have to keep an eye on trends though. If we end up being cooler,
or temps drop quicker, then we could see the transition to snow
earlier in the day and increase snowfall totals.
Right now though, the most reasonable outcome is rain will change
over to snow gradually, generally east to west later today.
Central MO should start to see the change late this afternoon,
with the KC metro and surrounding areas seeing a changeover to
snow in the 7-10 PM time frame. The heaviest snowfall is expected
during the overnight hours into Saturday morning. Highs tomorrow
will hover around freezing, but the vertical column will remain
below freezing, so snow is still the expected precipitation type
during the day Saturday. Snow should start to taper off in the
evening, coming to an end late Saturday. We could see a transition
to freezing drizzle as the system exits the area and we lose
cloud ice, but it'll depend on how quickly the low level moisture
and lift moves out in comparison to the upper level moisture. If
we do see a little freezing drizzle, very little if any
accumulation is expected right now. The Winter Weather Advisory
remains in effect for eastern KS and western MO tonight through
Saturday night. 3-6 inches of snow is expected. The Winter Storm
Warning remains in effect as well for central MO and it now
includes Pettis and Saline counties. 5-8 inches of snow is
expected in the warning area. With this winter storm, caution
needs to be taken if going out on the road both Friday night into
Saturday.
After this system, the weather looks rather quiet for our area.
&&
.Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1137 AM CST FRI JAN 11 2019
VFR conditions across the Kansas-Missouri state line will not last
long as light rain, sleet, and snow already falling across some of
the region. Lower, MVFR to IFR, CIGs are just to our southwest,
and will move into the region quickly this afternoon as the
precipitation continues, bringing CIGs and VIS down. Confidence on
when and what precipitation types will change is rather low for
the afternoon hours; but expect all snow by sunset and overnight.
Anticipate needing to make many amendments as the change over
starts this afternoon.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory from 3 PM this afternoon to 6 PM CST
Saturday for KSZ025-057-060-102>105.
MO...Winter Storm Warning from 3 PM this afternoon to midnight CST
Saturday night for MOZ017-023>025-031>033-038>040-044>046-
054.
Winter Weather Advisory from 3 PM this afternoon to 6 PM CST
Saturday for MOZ001>008-011>016-020>022-028>030-037-043-053.
&&
Discussion...Grana
Aviation...CutterHazardous weather outlook, Jan 11, 5:17 AM CST, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
517 AM CST Fri Jan 11 2019
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121130-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
517 AM CST Fri Jan 11 2019
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
A winter storm will bring accumulating snow to much of Missouri and
eastern Kansas, beginning late this afternoon and evening. The
greatest time period for accumulating snow will occur tonight
through Saturday morning. Overall, amounts will range from 3 to 5
inches over Eastern Kansas and Western Missouri, to 5 to 8 inches
across central and eastern Missouri.
Difficult travel conditions are expected and may begin as early as
this evening commute, as rain begins to transition to snow across
the region.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Winter storm conditions will continue through midday Saturday.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Blair
Winter Storm, Saline
- When
- January 11, 12:00 PM CST to January 12, 6:00 PM CST
- Where
- Saline forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.137, -93.202 (the zone’s center; the record gives no point)
Between 12 and 18 inches of snow fell across Saline County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Howard
- When
- January 11, 12:00 PM CST to January 12, 6:00 PM CST
- Where
- Howard forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
Between 12 and 18 inches of snow fell across Howard County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Cooper
- When
- January 11, 12:00 PM CST to January 12, 6:00 PM CST
- Where
- Cooper forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
Between 12 and 18 inches of snow fell across Cooper County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Pettis
- When
- January 11, 12:00 PM CST to January 12, 6:00 PM CST
- Where
- Pettis forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.728, -93.285 (the zone’s center; the record gives no point)
Between 10 and 12 inches of snow fell across Pettis County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Johnson
- When
- January 11, 12:00 PM CST to January 12, 6:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
Between 10 and 12 inches of snow fell across Johnson County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Henry
- When
- January 11, 12:00 PM CST to January 12, 6:00 PM CST
- Where
- Henry forecast zone
- Deaths
- 0 direct, 2 indirect
- Reported by
- COOP Observer
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
Between 10 and 12 inches of snow fell across Henry County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches. A double fatality vehicle accident occurred along HWY 297 and HWY 7 near Clinton, when a vehicle lost control on a snow covered roadway and traveled directly into the path of an oncoming large truck. Both occupants of the smaller vehicle died as a result of the collision.
Link to the MHP Crash Report: https://www.mshp.dps.missouri.gov/HP68/AccidentDetailsAction?ACC_RPT_NUM=190021664 .
Winter Storm, Cass
- When
- January 11, 12:00 PM CST to January 12, 6:00 PM CST
- Where
- Cass forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.647, -94.355 (the zone’s center; the record gives no point)
Between 10 and 12 inches of snow fell across Cass County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Bates
- When
- January 11, 12:00 PM CST to January 12, 6:00 PM CST
- Where
- Bates forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.257, -94.340 (the zone’s center; the record gives no point)
Between 6 and 8 inches of snow fell across Bates County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Clinton
- When
- January 11, 2:00 PM CST to January 12, 3:00 PM CST
- Where
- Clinton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.602, -94.405 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Clinton County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Platte
- When
- January 11, 2:00 PM CST to January 12, 3:00 PM CST
- Where
- Platte forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.381, -94.774 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Platte County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Clay
- When
- January 11, 2:00 PM CST to January 12, 3:00 PM CST
- Where
- Clay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Clay County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Ray
- When
- January 11, 2:00 PM CST to January 12, 3:00 PM CST
- Where
- Ray forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Ray County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Jackson
- When
- January 11, 2:00 PM CST to January 12, 3:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Jackson County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Lafayette
- When
- January 11, 2:00 PM CST to January 12, 3:00 PM CST
- Where
- Lafayette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Lafayette County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Atchison
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Atchison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.431, -95.428 (the zone’s center; the record gives no point)
Between 8 and 10 inches of snow fell across Atchison County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Nodaway
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Nodaway forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.361, -94.883 (the zone’s center; the record gives no point)
Between 8 and 10 inches of snow fell across Nodaway County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Worth
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Worth forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.479, -94.422 (the zone’s center; the record gives no point)
Between 8 and 10 inches of snow fell across Worth County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Harrison
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Harrison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.355, -93.992 (the zone’s center; the record gives no point)
Between 8 and 10 inches of snow fell across Harrison County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Mercer
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Mercer forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.422, -93.569 (the zone’s center; the record gives no point)
Between 10 and 12 inches of snow fell across Mercer County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Holt
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Holt forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.094, -95.215 (the zone’s center; the record gives no point)
Between 8 and 10 inches of snow fell across Holt County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Andrew
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Andrew forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.984, -94.802 (the zone’s center; the record gives no point)
Between 8 and 10 inches of snow fell across Andrew County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Gentry
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Gentry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.212, -94.410 (the zone’s center; the record gives no point)
Between 8 and 10 inches of snow fell across Gentry County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, De Kalb
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- De Kalb forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.893, -94.405 (the zone’s center; the record gives no point)
Between 8 and 10 inches of snow fell across DeKalb County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Buchanan
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Buchanan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.660, -94.806 (the zone’s center; the record gives no point)
Between 7 and 9 inches of snow fell across Buchanan County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Putnam
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.479, -93.016 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Putnam County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Schuyler
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Schuyler forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.470, -92.521 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Schuyler County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Adair
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Adair forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.191, -92.601 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Adair County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Sullivan
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Sullivan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.211, -93.111 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Sullivan County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Grundy
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Grundy forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.114, -93.565 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Grundy County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Daviess
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Daviess forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.961, -93.985 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Daviess County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Caldwell
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Caldwell forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.656, -93.983 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Caldwell County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Livingston
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Livingston forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.782, -93.548 (the zone’s center; the record gives no point)
Between 10 and 12 inches of snow fell across Livingston County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Carroll
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Carroll forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- COOP Observer
- Coordinates
- 39.427, -93.505 (the zone’s center; the record gives no point)
Between 8 and 12 inches of snow fell across Carroll County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches. One fatality accident occurred as a result of snow covered roadways. On US 24, just west of County Road 335 a westbound vehicle lost control and slid into the eastbound lane, and impacted an oncoming vehicle.
Link to the MHP Accident Report: https://www.mshp.dps.missouri.gov/HP68/AccidentDetailsAction?ACC_RPT_NUM=190021390 .
Winter Storm, Linn
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Linn forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.870, -93.107 (the zone’s center; the record gives no point)
Between 12 and 18 inches of snow fell across Linn County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Macon
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Macon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.831, -92.565 (the zone’s center; the record gives no point)
Between 12 and 18 inches of snow fell across Macon County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Chariton
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Chariton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.515, -92.963 (the zone’s center; the record gives no point)
Between 12 and 18 inches of snow fell across Chariton County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
Winter Storm, Randolph
- When
- January 11, 3:00 PM CST to January 12, 6:00 PM CST
- Where
- Randolph forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.440, -92.497 (the zone’s center; the record gives no point)
Between 12 and 18 inches of snow fell across Randolph County, with most of it falling over the course of the first 12 hours. Light snow continued into the next day (January 12), but was fairly light, and only accounted for 1 to 2 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, January 11 to 16, 20194 deaths · 12 events
- Ice Storm and Winter Storm in Missouri, January 11 to 12, 20192 injured · 14 events
- Heavy Snow in Illinois, January 11 to 13, 201930 events
- Heavy Snow in Missouri, January 11 to 13, 201926 events
- Heavy Snow in Indiana, January 11 to 13, 201924 events
- Heavy Snow and Winter Weather in Illinois, January 11 to 12, 201919 events
- Heavy Snow in Illinois, January 11 to 13, 201917 events
- Winter Storm in Iowa, January 11 to 12, 201917 events
- Winter Weather in Colorado, January 11 to 12, 201914 events
- Winter Weather in Kentucky, January 11 to 12, 201913 events
- Winter Storm in Iowa, January 11 to 13, 201913 events
- Winter Storm and Winter Weather in Kansas, January 11 to 12, 201910 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 801877, 801878, 801879, 801880, 801881, 801882, 801883, 801884, 801885, 801886, 801887, 801888, 801889, 801890, 801854, 801855, 801856, 801857, 801858, 801859, 801860, 801861, 801862, 801863, 801864, 801865, 801866, 801867, 801868, 801869, 801870, 801871, 801872, 801873, 801874, 801875, 801876.